MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Model Number 802111
Medical Device Problem Codes Device Alarm System (1012); Decoupling (1145)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per the field service representative (fsr), the perfusionist reported five different times that the sensor was alarming without a message displayed.The fsr could not duplicate any issues with the level sensing system.The unit operated to the manufacturer's specifications.Per data log review, the logs were exported on 14jul2021 with no activity on that date.The activity on the log started on 08jul2021.On that date both the alert and alarm probes were reporting status changed from coupled to uncoupled, back to coupled.When the level detection is turned on this will cause a 'level not attached' alert.Sometimes the uncoupled condition clears too fast for a message to be displayed on the central control monitor (ccm), so an alert tone will occur without an indication of what caused it.The complaint indicates the end user was using a reservoir that does not have a flat surface for the pads to attach to, which could cause this behavior.
 
Event or Problem Description
It was reported that during use of the device for cardiopulmonary bypass (cpb), the level sensor was randomly alarming without a message displayed.There was no blood loss, nor adverse consequences to the patient.
 
Additional Manufacturer Narrative
The reported complaint was confirmed.The manufacturer's clinical specialist discussed the instructions for use (ifu) with the perfusion team and reminded them on how to use the sensor pads correctly.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.
 
Event or Problem Description
Per clinical review: during a cardiopulmonary bypass (cpb) procedure on (b)(6) 2021, the perfusion team had intermittent false alarms on the level sensing system, without a message on the central control monitor (ccm) and without a message in the messaging center of the heart lung machine (hlm).The team set up and attached the level pads per the manufacturer's recommendations, used gel and attached the sensors to another manufacturer's rounded reservoir for the procedure.During the procedure, the system gave the perfusionist subsequent 'level not attached' messages.The clinical team has spoken to the customer and discussed options on the reservoir to place the pads, and re-informed the team on how to use the gel pad.There was no delay in the continuation of the surgical procedure.There was no harm or blood loss due to this issue.

Brand Name
ADVANCED PERFUSION SYSTEM 1
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
6200 jackson road
ann arbor MI 48103
MDR Report Key12301334
Report Number1828100-2021-00274
Device Sequence Number11679664
Product Code DTQ
UDI-Device Identifier00886799000717
UDI-Public(01)00886799000717(11)210603
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K172220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number802111
Device Catalogue Number802111
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/16/2021
Supplement Date Received by Manufacturer08/18/2021
Initial Report FDA Received Date08/10/2021
Supplement Report FDA Received Date09/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFFINITY FUSION RESERVOIR; AFFINITY FUSION RESERVOIR